Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2007, 7:46 PM CST for LeFlore County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2007, 7:46 PM CST (01:46 UTC)
- Expired
- Mar 9, 2007, 8:15 PM CST
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 3:31 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 100146 SVRTSA OKC079-100215- /O.NEW.KTSA.SV.W.0033.070310T0146Z-070310T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 746 PM CST FRI MAR 9 2007 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 815 PM CST * AT 743 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OCTAVIA...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3469 9478 3454 9491 3431 9456 3449 9440 $$
1 follow-up statement
000 WWUS54 KTSA 100217 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 817 PM CST FRI MAR 9 2007 OKC079-100227- /O.EXP.KTSA.SV.W.0033.000000T0000Z-070310T0215Z/ LE FLORE OK- 817 PM CST FRI MAR 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LE FLORE COUNTY EXPIRES AT 815 PM CST... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3469 9478 3454 9491 3431 9456 3449 9440 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 6:43 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Mar 9, 6:43 PM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 643 PM CST FRI MAR 9 2007 .MESOSCALE UPDATE... LATEST TRENDS CONTINUE TO INDICATE A NARROW AXIS OF INSTABILITY ACROSS FAR EASTERN OKLAHOMA...WHICH IS HELPING TO FUEL THE CURRENT SEVERE STORMS. THE EASTERN EDGE OF THIS INSTABILITY AXIS IS NEAR THE OKLAHOMA/ARKANSAS BORDER SO WE EXPECT THAT THE TREND OVER THE NEXT COUPLE HOURS WILL BE TOWARDS A LESSENING OF STORM INTENSITIES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05
Hazardous weather outlook, Mar 9, 4:59 AM CST, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 459 AM CST FRI MAR 9 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST FRI MAR 9 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...AFTER 2 PM. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... AND SHIFT FURTHER EASTWARD BY AFTERNOON. THIS WILL OCCUR WELL IN ADVANCE OF A FRONTAL BOUNDARY WHICH WILL MOVE INTO THE AREA DURING THE AFTERNOON. THUNDERSTORMS CHANCES WILL CONTINUE ALONG AND EAST OF THE PROGRESSING FRONTAL BOUNDARY...WITH THE COMBINATION OF WARMER TEMPERATURES AND GRADUALLY INCREASING MOISTURE FOCUSING THE INSTABILITY PRIMARILY OVER SOUTHEAST OKLAHOMA. SHOULD STORMS DEVELOP THIS AFTERNOON...WIND FIELDS ALOFT WILL SUPPORT SUPERCELLS WITH LARGE HAIL THE PRIMARY THREAT GIVEN THE COLD TEMPERATURES ALOFT. STRONG WIND POTENTIAL WILL ALSO BE POSSIBLE PENDING THE AMOUNT OF HEATING THAT CAN OCCUR BY AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY OVER SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES RETURN FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS THE NEXT STORM SYSTEM DROPS INTO THE SOUTHERN PLAIN. LATEST DATA SUGGESTS THIS SYSTEM WILL BE QUITE STRONG WITH WIDESPREAD THUNDERSTORM COVERAGE POSSIBLE. AVAILABLE INSTABILITY CURRENTLY APPEARS MARGINAL FOR SEVERE WEATHER...THOUGH THIS WILL MONITORED WITH LATER FORECASTS. DRY WEATHER RETURNS FOR EARLY NEXT WEEK...WITH A RETURN OF THUNDERSTORM CHANCES BY LATE NEXT WEEK IN ADVANCE OF THE NEXT COLD FRONT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 9, 6:50 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
650 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL WHITESBORO 34.69N 94.89W
03/09/2007 E0.88 INCH LE FLORE OK AMATEUR RADIO
&&
SFPLocal storm report, Mar 9, 6:52 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 W TALIHINA 34.75N 95.07W
03/09/2007 E1.00 INCH LATIMER OK LAW ENFORCEMENT
&&
NMKLocal storm report, Mar 9, 7:03 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
703 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 1 S VINITA 36.62N 95.15W
03/09/2007 E0.88 INCH CRAIG OK PUBLIC
&&
NMKLocal storm report, Mar 9, 7:12 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 NW VINITA 36.69N 95.22W
03/09/2007 E1.00 INCH CRAIG OK PUBLIC
HAILED FOR ABOUT 20 MIN...WITH A FEW STONES LARGER THAN 1
INCH.
&&
NMKLocal storm report, Mar 9, 7:18 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
718 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 1 N LANGLEY 36.48N 95.05W
03/09/2007 E1.00 INCH MAYES OK BROADCAST MEDIA
AT HWY 82 AND 28 NEAR LANGLEY.
&&
NMKLocal storm report, Mar 9, 7:46 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CST FRI MAR 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL WILBURTON 34.92N 95.31W
03/09/2007 E1.00 INCH LATIMER OK LAW ENFORCEMENT
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:10 PM CST | Flash Flood Warning | TSA | Craig | 2 hr |
| Mar 9, 6:12 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Mar 9, 6:21 PM CST | Tornado Warning | TSA | Latimer | 24 min |
| Mar 9, 6:30 PM CST | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 45 min |
| Mar 9, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Craig, Mayes | 40 min |
| Mar 9, 6:46 PM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 59 min |
| Mar 10, 4:30 AM CST | Dense Fog Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 8 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.